MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV CIRCULAR MAPPING CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140401
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and functional test of the returned device were performed following bwi procedures.Visual analysis revealed the shaft and tip with a wrinkled texture, and electrode lifted with edges.The root cause of the damage could be related to the impeded issue during the handling.A dimensional test was performed, and outer diameters of the device were found within specifications, however, due to the physical condition of the returned device, the issue could be attributed to the reported event.The issue reported by the customer was confirmed.Product failure is multifactorial.A manufacturing record evaluation was performed for the finished device, and no internal actions was found during the review.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a pulmonary vein isolation (pvi) ablation procedure with a lassostar nav circular mapping catheter for which biosense webster¿s product analysis lab (pal) identified the shaft and tip with a wrinkled texture, and electrode lifted with edges.It was initially reported by the customer that the lassostar nav circular mapping catheter has become stuck inside the lumen of the heliostar balloon catheter.There was no patient consequence and no other details about the event were provided.As such, the event was assessed as a not reportable malfunction since the potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.On 12-dec-2023, the bwi pal revealed that a visual inspection of the returned device found the shaft and tip with a wrinkled texture, and electrode lifted with edges.These findings were reviewed and assessed the issue of damage on the electrode to be an mdr reportable malfunction.
 
Additional Manufacturer Narrative
On (b)(6) 2024, additional information was received indicating the y-adaptor connected to the heliostar catheter.The sheath/heliostar were not in a deflected state.No damage was observed with the rings.The heliostar catheter was completely blocked and there was resistance felt with both devices during insertion or retraction.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSOSTAR NAV CIRCULAR MAPPING CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18441464
Report Number2029046-2024-00049
Device Sequence Number8145541
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2025
Device Catalogue NumberD140401
Device Lot Number31086545L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.5FR 28MM BALLOON ABLAT CATH
Patient SexUnknown